Jump to content

novalax: Tapered off Zoloft (Sertraline) at the end of last year (2016)


novalax

Recommended Posts

Hi everyone.  I found this site when doing some Googling looking for answers.  Here is my story.

 

I was diagnosed with anxiety (GAD) and minor depression in 2011 at the age of 26.  My treatment at the beginning was just psychotherapy.  I had been suffering probably since middle school but never wanted to admit it or seek help because of shame.  My therapy went well, but I felt like I wasn't really making enough progress.  My therapist suggested I try medication.  I went to my doctor and he put me on Lexapro (Escitalopram).  It was a miracle drug for me.  That combined with therapy improved my life significantly.  However, after a year or so, people started making comments about my weight.  I've always been in very good shape and work out a lot, but I did end up gaining about 30 lbs.  I talked to my therapist and doctor about coming off the meds and I tapered off.  The withdrawal was bad but not terrible and only lasted a couple months.

 

I was off of the Lexapro for almost a year while still continuing with therapy.  I felt like my life was going downhill and decided to try medication again. This time I was put on Zoloft.  Again, it was a miracle drug for me.  I was doing great for about a year on and with very minor side effects.  I was maintaining my weight as well.  However, after a year I started getting bowel issues.  I would get bouts of minor diarrhea and loose bowels coupled with weird but mild headaches and weakness.  It gradually got worse.  I went to my GP and he couldn't figure out what it was.  He said it's probably IBS.  I went to a GI doctor and he couldn't figure it out either and said it's probably IBS and to give up milk.  I asked both of them if the Zoloft could be the cause and they said definitely not.  I did some research and lo and behold, Zoloft can cause GI issues specifically lymphocytic colitis.  Long story short, I decided to taper off of Zoloft in August of last year.  I've been completely off it since end of November of last year.

 

The initial withdrawal was not bad and didn't last long.  I thought I was in the clear, but then the secondary symptoms started to kick in.  I feel weak and get weird headaches.  I still have the bowel issues, but it seems to be different now.  I do have the "windows" where I feel great for a few days, but then the symptoms come back.  It's been so frustrating because the symptoms seem to not be going away after 4 months and I'm starting to lose hope that I will have them forever.

 

Thanks for taking the time to read.

Link to comment
  • Administrator

Welcome, Nova.
 
What was your last dosage of Zoloft, before you stopped taking it?

 

Four months is not a very long time for recovery from withdrawal syndrome, which can be slow and frustrating, see The Windows and Waves Pattern of Stabilization

 
You may wish to go on a very mild diet for a while, to give your digestive system a rest. See Elimination Diet - Arizona Center for Integrative Medicine

 

Be sure to avoid artificial flavorings, cured or canned meat or fish, alcohol; minimize caffeine and sugar as much as possible, and make sure you have lots of fresh vegetables (may be cooked) and fruits.

 

Many people here have found these supplements to aid in their recovery from withdrawal syndrome:
 
King of supplements: Omega-3 fatty acids (fish oil)

Magnesium, nature's calcium channel blocker

 

How is your sleep?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 9 months later...

Any update?

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy